Alert archive / New Mexico / High Wind Warnings in 2022

High Wind Warning 10, NWS El Paso, TX

December 27, 2022Hidalgo County, Otero County, New Mexico

NWS El Paso, TX issued this high wind warning at Dec 27, 2022, 1:56 PM MST for Hidalgo County, Otero County, New Mexico. It took effect at Dec 28, 2022, 5:00 AM MST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 27, 2022, 1:56 PM MST (20:56 UTC)
In effect from
Dec 28, 2022, 5:00 AM MST
Expired
Dec 28, 2022, 11:00 PM MST
In force
18 hr
Issued by
NWS El Paso, TX

Counties Hidalgo County, NM, Otero County, NM

The radar

The El Paso radar (KEPZ), 66 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 8.9 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2022-12-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2022-12-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2120 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

472 
WWUS74 KEPZ 272056
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
156 PM MST Tue Dec 27 2022

NMZ414>416-280700-
/O.UPG.KEPZ.HW.A.0009.221228T1200Z-221229T1200Z/
/O.NEW.KEPZ.HW.W.0010.221228T1200Z-221229T0600Z/
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-
Including the cities of Mescalero, Timberon, Mountain Park, 
Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, 
and Sacramento
156 PM MST Tue Dec 27 2022

...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 11 PM MST WEDNESDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 75 mph 
  expected.

* WHERE...West Slopes Sacramento Mountains Below 7500 Feet, 
  Sacramento Mountains Above 7500 Feet and East Slopes 
  Sacramento Mountains Below 7500 Feet Counties.

* WHEN...From 5 AM to 11 PM MST Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...There is high confidence for very strong
  west to southwest winds in the Sacramento Mountains Wednesday.
  The strongest winds will most likely be during Wednesday
  afternoon and evening. Wet snow will start to fall in the
  afternoon, potentially reducing visibilities. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NMZ402-406-280700-
/O.NEW.KEPZ.HW.W.0010.221228T1200Z-221229T0600Z/
Southern Gila Highlands/Black Range-Uplands of the Bootheel-
Including the cities of Silver City, Lake Roberts, Kingston, 
Fort Bayard, and Cloverdale
156 PM MST Tue Dec 27 2022

...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 11 PM MST WEDNESDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 70 mph 
  expected.

* WHERE...Southern Gila Highlands/Black Range and Uplands of the 
  Bootheel Counties.

* WHEN...From 5 AM to 11 PM MST Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...There is high confidence for very strong
  west to southwest winds in the higher terrain of the Gila Region
  and New Mexico Bootheel Wednesday. The strongest winds will most
  likely be during Wednesday afternoon and evening. Wet snow will
  also be falling during this time, potentially reducing
  visibilities. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NMZ405-408-417-TXZ420-421-280700-
/O.NEW.KEPZ.WI.Y.0031.221228T1600Z-221229T0600Z/
Lowlands of the Bootheel-Eastern Black Range Foothills-Otero Mesa-
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Including the cities of Antelope Wells, Animas, Hachita, 
Hillsboro, Winston, Crow Flats, Hueco Tanks, Loma Linda, 
Cornudas, Dell City, and Salt Flat
156 PM MST Tue Dec 27 2022

...WIND ADVISORY IN EFFECT FROM 9 AM TO 11 PM MST WEDNESDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...In New Mexico, Lowlands of the Bootheel, Eastern Black 
  Range Foothills and Otero Mesa Counties. In Texas, Northern 
  Hudspeth Highlands/Hueco Mountains and Salt Basin Counties.

* WHEN...From 9 AM to 11 PM MST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...The strongest westerly winds will be seen
  Wednesday afternoon and late evening. Winds will be strongest
  along east slopes of higher terrain. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
ED
3 follow-up statements
683 
WWUS74 KEPZ 280604
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
1104 PM MST Tue Dec 27 2022

NMZ402-406-414>416-281500-
/O.CON.KEPZ.HW.W.0010.221228T1200Z-221229T0600Z/
Southern Gila Highlands/Black Range-Uplands of the Bootheel-
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-
Including the cities of Silver City, Lake Roberts, Kingston, 
Fort Bayard, Cloverdale, Mescalero, Timberon, Mountain Park, 
Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, 
and Sacramento
1104 PM MST Tue Dec 27 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM TO 11 PM MST
WEDNESDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 70 mph 
  expected. 

* WHERE...Southern Gila Highlands/Black Range, the Uplands of the
  Bootheel Counties, and the Sacramento Mountains. 

* WHEN...From 5 AM to 11 PM MST Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles. 

* ADDITIONAL DETAILS...There is high confidence for very strong
  west to southwest winds in the higher terrain of the Gila
  Region, the New Mexico Bootheel, and the Sacramento Mountains 
  Wednesday. The strongest winds will most likely be during 
  Wednesday afternoon and evening. Wet snow will also be falling 
  during this time, potentially reducing visibilities. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NMZ405-408-417-TXZ420-421-281500-
/O.CON.KEPZ.WI.Y.0031.221228T1600Z-221229T0600Z/
Lowlands of the Bootheel-Eastern Black Range Foothills-Otero Mesa-
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Including the cities of Antelope Wells, Animas, Hachita, 
Hillsboro, Winston, Crow Flats, Hueco Tanks, Loma Linda, 
Cornudas, Dell City, and Salt Flat
1104 PM MST Tue Dec 27 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 11 PM MST
WEDNESDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph 
  expected. 

* WHERE...In New Mexico, Lowlands of the Bootheel, Eastern Black 
  Range Foothills and Otero Mesa Counties. In Texas, Northern 
  Hudspeth Highlands/Hueco Mountains and Salt Basin Counties. 

* WHEN...From 9 AM to 11 PM MST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. 

* ADDITIONAL DETAILS...The strongest westerly winds will be seen 
  Wednesday afternoon and late evening. Winds will be strongest 
  along east slopes of higher terrain. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
560 
WWUS74 KEPZ 280947
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
247 AM MST Wed Dec 28 2022

NMZ402-406-414>416-282300-
/O.CON.KEPZ.HW.W.0010.221228T1200Z-221229T0600Z/
Southern Gila Highlands/Black Range-Uplands of the Bootheel-
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-
Including the cities of Silver City, Lake Roberts, Kingston, 
Fort Bayard, Cloverdale, Mescalero, Timberon, Mountain Park, 
Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, 
and Sacramento
247 AM MST Wed Dec 28 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

* WHAT...West winds 30 to 45 mph with gusts of 60 to 70 mph 
  expected.

* WHERE...Southern Gila Highlands/Black Range, the Uplands of the
  Bootheel, and the Sacramento Mountains.

* WHEN...From 5 AM to 11 PM MST Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are possible. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...There is high confidence for very strong
  west to southwest winds in the higher terrain of the Gila
  Region, the New Mexico Bootheel, and the Sacramento Mountains
  Wednesday. The strongest winds will most likely be during
  Wednesday afternoon and evening. Wet snow will also be falling
  at elevations above 7000 ft during this time, potentially 
  reducing visibilities and closing roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NMZ405-408-417-TXZ420-421-282300-
/O.CON.KEPZ.WI.Y.0031.221228T1600Z-221229T0600Z/
Lowlands of the Bootheel-Eastern Black Range Foothills-Otero Mesa-
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Including the cities of Antelope Wells, Animas, Hachita, 
Hillsboro, Winston, Crow Flats, Hueco Tanks, Loma Linda, 
Cornudas, Dell City, and Salt Flat
247 AM MST Wed Dec 28 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
11 PM MST THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...In New Mexico, Lowlands of the Bootheel, Eastern Black
  Range Foothills and Otero Mesa. In Texas, Northern Hudspeth 
  Highlands/Hueco Mountains and Salt Basin Counties.

* WHEN...From 9 AM to 11 PM MST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Local blowing dust and brief poor visibilities also possible.

* ADDITIONAL DETAILS...The strongest westerly winds will be seen 
  Wednesday afternoon and late evening. Winds will be strongest 
  along east slopes of higher terrain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Hefner
911 
WWUS74 KEPZ 282113
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
213 PM MST Wed Dec 28 2022

NMZ402-406-414>416-290600-
/O.CON.KEPZ.HW.W.0010.000000T0000Z-221229T0600Z/
Southern Gila Highlands/Black Range-Uplands of the Bootheel-
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-
Including the cities of Silver City, Lake Roberts, Kingston, 
Fort Bayard, Cloverdale, Mescalero, Timberon, Mountain Park, 
Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, 
and Sacramento
213 PM MST Wed Dec 28 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

* WHAT...West winds 30 to 45 mph with gusts of 60 to 70 mph 
  expected.

* WHERE...Southern Gila Highlands/Black Range, the Uplands of 
  the Bootheel, and the Sacramento Mountains.

* WHEN...From 5 AM to 11 PM MST Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are possible. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...There is high confidence for very strong 
  west to southwest winds in the higher terrain of the Gila 
  Region, the New Mexico Bootheel, and the Sacramento Mountains 
  Wednesday. The strongest winds will most likely be during 
  Wednesday afternoon and evening. Wet snow will also be falling 
  at elevations above 7000 ft during this time, potentially 
  reducing visibilities and closing roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NMZ413-290600-
/O.EXA.KEPZ.WI.Y.0031.000000T0000Z-221229T0600Z/
Southern Tularosa Basin-
Including the cities of Chaparral, Orogrande, 
and White Sands Range Headquarters
213 PM MST Wed Dec 28 2022

...WIND ADVISORY IN EFFECT UNTIL 11 PM MST THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Southern Tularosa Basin County.

* WHEN...From 9 AM to 11 PM MST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Local blowing dust and brief poor visibilities also 
  possible.

* ADDITIONAL DETAILS...The strongest westerly winds will be seen 
  Wednesday afternoon and late evening. Winds will be strongest 
  along east slopes of higher terrain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NMZ405-408-417-TXZ420-421-290600-
/O.CON.KEPZ.WI.Y.0031.000000T0000Z-221229T0600Z/
Lowlands of the Bootheel-Eastern Black Range Foothills-Otero Mesa-
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Including the cities of Antelope Wells, Animas, Hachita, 
Hillsboro, Winston, Crow Flats, Hueco Tanks, Loma Linda, 
Cornudas, Dell City, and Salt Flat
213 PM MST Wed Dec 28 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...In New Mexico, Lowlands of the Bootheel, Eastern Black 
  Range Foothills and Otero Mesa. In Texas, Northern Hudspeth 
  Highlands/Hueco Mountains and Salt Basin Counties.

* WHEN...From 9 AM to 11 PM MST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Local blowing dust and brief poor visibilities also 
  possible.

* ADDITIONAL DETAILS...The strongest westerly winds will be seen 
  Wednesday afternoon and late evening. Winds will be strongest 
  along east slopes of higher terrain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Rogers

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this high wind warning went out at Dec 27, 11:01 AM MST, 2 hours 55 minutes earlier.

Area forecast discussion, Dec 27, 11:01 AM MST, 2 hours 55 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
1101 AM MST Tue Dec 27 2022

...New AVIATION...

.SYNOPSIS...
Issued at 237 AM MST Tue Dec 27 2022

Westerly flow aloft increases today, though one more nice day with
warm temperatures and just some high clouds. This flow will bring
a series of Pacific storms across the area Wednesday through the
weekend. The first storm, and the strongest, moves in Wednesday
for some mountain snow and lowland showers. Winds will become
quite strong, with gusts to 65 mph possible over the mountains and
gusts to 45 mph over the lowlands. These showers will end late
Wednesday night, but a second system moves through Thursday with
some mountain snow showers possible. Another system moves through
Thursday night and Friday for more mountain snow showers and
lowland rain. And one last system moves in Sunday night and
Monday to start the new year off with more mountain snow showers
and lowland rain.

&&

.SHORT TERM...
(Today and tonight)
Issued at 237 AM MST Tue Dec 27 2022

Currently, some high clouds are moving in across the area. These
clouds are the outer bands from a low pressure system located across
the Pacific West. For today, except for a few passing high clouds,
mostly sunny skies are expected as a ridge of high pressure flattens
out across the far Southwest. The center of a leeside trough will
develop across eastern Colorado. The surface leeside trough will
deepen across eastern New Mexico with the pressure gradient
tightening up across the eastern slopes of the Sacramento Mountains.
This will allow for the winds to increase during the day especially
in the afternoon for the aforementioned area. The winds will be
slightly breezy across the Sacramento Mountains but light everywhere
else. The flow will be from the southwest with the high temperatures
in the afternoon above the normal.

For tonight, breezy winds will continue for the Sacramento Mountains
as the low pressure system begins to move over the Rockies. The flow
aloft will be mostly from the west while the flow at the surface
will be from the southwest. There will be some clouds moving in
ahead of this system with the low temperatures on Wednesday morning
above the normal for this time of the year.

&&

.LONG TERM...
(Wednesday through Monday)
Issued at 237 AM MST Tue Dec 27 2022

This period is marked by a series of Pacific storms marching
across the area through the end of the period. Storm number one,
just now moving onshore of the west coast, will spread clouds,
mountain snow and lowland rain to the area Wednesday and Wednesday
night. Snow levels could get as low as 7000 ft, limiting snow to
the mountain zones. NAM/GFS PWs exceed .50 inch during the
afternoon and evening (just ahead of the cold front) so decent
snow of 3-6 inches is possible at the higher elevations. Winds may
be the big story as the mid level winds and approaching front
increase. Expect mountain winds to increase to 30-45 mph with
gusts to 65 mph Wednesday morning through early Thursday morning.
Models showing the Gila/Black Range a bit lighter so only included
the Sacramento Mtn zones in the High Wind Watch. Also the uplands
of Hidalgo County will have to be watched as they will be near
high wind criteria. Blowing snow may be a problem also in the
mountain zones. Snow should be relatively wet, so still not
certain if the blowing snow will be widespread with very low
visibilities.

Storm number two moves in Thursday. This is a weaker wave moving
in off the Pacific on Thursday, further north than the first
trough, with the energy remaining only about as far south as the
area mountains. Hence a few showers are possible mainly over the
mountains Thursday morning into the early evening hours. Snow
levels will still remain around 7000 ft. The speed and much lower
moisture (PWs of .20-.30 inches) should limit any snow to just an
inch or two.

The third feature, another Pacific wave, moves in late Thursday
night through Friday afternoon. This will spread some showers to
most of the area. With cooler air moving with this feature, snow
levels will fall to around 6500 ft. Again, this is a quick hitter,
so don't expect much snow accumulations. We should see a break
from the action later Friday through Sunday morning with weak
short wave ridging. And then...

You guessed it, feature number four-a relatively strong Pacific
storm, moves in Sunday afternoon through Monday evening, ushering
in the new year. Still some difference between the ECMWF staying
further north and weaker; and the GFS/CMC which are further south
and deeper with the trough. Hence ECMWF would suggest shorter
period of precip, with snow limited to the mountains. GFS/CMC
would suggest longer period of precip, with snow levels falling
perhaps low enough for the higher desert areas (Hudspeth, Sierra,
Hidalgo Cos) to see some snow. Plenty of time for the models to
come together on this system.

&&

.AVIATION...
(18Z TAFS)
Issued at 1058 AM MST Tue Dec 27 2022

VFR conditions through the period. Winds W/SW AOB 10kts through
12Z. After 12Z W winds gradually increase to 10-15kts G20-25kts.
After 18Z G25-20kts is possible. Skies slowly fill in to BKN-
OVC100 near KTCS/KDMN near the end of the period. -RA chances
Wednesday afternoon and evening for most sites.

&&

.FIRE WEATHER...
Issued at 237 AM MST Tue Dec 27 2022

For today, mostly dry air will be in place near the surface with a
flat ridge aloft. The winds will be mainly light in the lowlands and
and low end breezy across the east slopes of the Sacramento
Mountains. The temperatures will be above the normal. The overnight
recovery will be somewhat good. For Wednesday, moisture will
increase especially west of the Rio Grande plus the in the
Sacramento Mountains. The winds will increase with the temperatures
below the average across the Gila Region/Black Range area and the
upper lowlands area.  For the rest of the period, moisture will
continue to increase as a series of systems will bring rain showers
to the lowlands and snow showers to the mountains. The winds will be
breezy at times with the temperatures below the normal except on
Saturday. On Saturday, the temperatures will be similar to that of
Wednesday. With that said, there will be no fire weather concerns
for the entire zone through the period.

The min RHs today will be between 16 and 25% in the lowlands and 25
and 35% in the mountains. The min RHs on Wednesday will be between
14 and 35% in the lowlands and 40 and 60% in the mountains. The
ventilation rates will be mainly poor today then poor to very good
on Wednesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                  42  61  43  58 /   0   0  20  10
Sierra Blanca            38  62  41  53 /   0   0  10  10
Las Cruces               38  58  38  55 /   0  10  30  10
Alamogordo               39  55  36  53 /   0  10  30  10
Cloudcroft               32  39  25  34 /   0  20  40  20
Truth or Consequences    41  55  35  53 /   0  20  30  10
Silver City              39  47  35  43 /   0  60  60  30
Deming                   38  58  38  55 /   0  20  40  30
Lordsburg                38  54  38  52 /   0  50  60  30
West El Paso Metro       41  60  42  56 /   0   0  20  10
Dell City                33  62  40  56 /   0   0  10  10
Fort Hancock             36  66  42  58 /   0   0  10  10
Loma Linda               39  56  39  52 /   0   0  20  10
Fabens                   36  64  41  58 /   0   0  10  10
Santa Teresa             36  59  39  56 /   0   0  20  10
White Sands HQ           43  58  42  56 /   0  10  30  10
Jornada Range            38  55  39  53 /   0  10  30  20
Hatch                    40  58  38  56 /   0  20  30  20
Columbus                 41  59  40  56 /   0  10  30  20
Orogrande                37  58  39  56 /   0  10  30  10
Mayhill                  39  51  31  46 /   0  10  30  10
Mescalero                35  48  28  44 /   0  30  40  20
Timberon                 32  47  27  44 /   0  10  30  20
Winston                  38  50  34  48 /   0  40  40  20
Hillsboro                40  55  34  54 /   0  30  40  20
Spaceport                38  55  35  53 /   0  20  30  20
Lake Roberts             33  47  34  44 /   0  60  60  30
Hurley                   41  51  36  47 /   0  40  60  30
Cliff                    30  49  37  48 /   0  70  70  30
Mule Creek               32  46  35  47 /  10  80  70  40
Faywood                  41  54  37  51 /   0  40  50  20
Animas                   41  58  36  55 /   0  40  60  40
Hachita                  41  58  36  55 /   0  20  40  30
Antelope Wells           42  59  38  54 /   0  20  40  30
Cloverdale               40  52  37  49 /   0  30  50  40

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...High Wind Watch from late tonight through late Wednesday night
     for NMZ414>416.

&&

SHORT TERM...36
LONG TERM....17
AVIATION...31-Dhuyvetter
Hazardous weather outlook, Dec 27, 5:42 AM MST, 8 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service El Paso TX/Santa Teresa NM
542 AM MST Tue Dec 27 2022

NMZ401>417-TXZ418>424-281245-
Upper Gila River Valley-Southern Gila Highlands/Black Range-
Southern Gila Foothills/Mimbres Valley-
Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel-
Uplands of the Bootheel-Southwest Desert/Mimbres Basin-
Eastern Black Range Foothills-Sierra County Lakes-
Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley-
Central Tularosa Basin-Southern Tularosa Basin-
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa-
Western El Paso County-Eastern/Central El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Southern Hudspeth Highlands-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Rio Grande Valley of Eastern Hudspeth County-
542 AM MST Tue Dec 27 2022

This Hazardous Weather Outlook is for portions of south central
New Mexico, southwest New Mexico, and southwest Texas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A storm system moves in Wednesday, bringing breezy winds, lowland
rain, and mountain snow showers through Friday. Moderate snow
accumulations possible in highest elevations. Blowing dust
possible in the lowlands on Wednesday. Cooler temperatures arrive
later in the week and then another potential Pacific system for
Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 1:56 PM MSTWind AdvisoryEPZGrant, Hidalgo, Luna, Otero, Sierra33 hr
Dec 27, 2:27 PM MSTWinter Storm WarningEPZOtero30 hr

Nearby

High Wind Warnings in New Mexico, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.